South Carolina, 2005Lightning Strikes in South Carolina, August 13 to 14, 2005
August 13 to 14, 2005 · NWS CAE · 2 events in 2 counties and zones
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $460,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 13, 1:38 PM EST, 6 hours 37 minutes earlier.
Area forecast discussion, Aug 13, 1:38 PM EST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
238 PM EDT SAT AUG 13 2005
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
CLOUDINESS ACROSS THE AREA FROM EARLIER CONVECTION ALONG THE COAST
IS BEGINING TO THIN. THIS SHOULD ALLOW TSRA TO DEVELOP NEXT FEW
HOURS AS HEATING...SURFACE THETA-E RIDGE AND MOISTURE CONVERGENCE
CONTINUE. WINDS ARE LIGHT AND STORMS WILL MOVE SLOWLY...SOME STORMS
COULD PRODUCE 2 TO 3 INCHES IN A BRIEF TIME.
UPPER LOW OVER AL THIS AFTERNOON WILL DRIFT NORTHEASTWARD AND BECOME
DIFFUSE THRU MON...THEN DRIFT WESTWARD AS UPPER RIDGE OFF THE GA/FL
COAST BUILDS INLAND. FOR THE PAST 4 RUNS THE GFS HAS BEEN CONSISTENT
IN PUSHING UPPER RIDGE INLAND ACROSS FL/GA TUE/WED TIME FRAME. A
WEAK LOW LEVEL TROF...MOISTURE CONVERGENCE AND AFTERNOON HEATING
WILL CONTINUE A CHANCE OF MAINLY AFTERNOON/EVENING TSRA. IN GENERAL
MOS TEMPERATURES HAVE BEEN A LITTLE ON THE WARM SIDE AND WILL
CONTINUE TO GO BELOW. ETA MOS LOOKS A LITTLE TOO COOL FOR SUN.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
ONLY MINOR CHANGES IN EXTENDED FORECAST. WEAK SURFACE TROF AND LOW
LEVEL MOISTURE CONVERGENCE CONTINUES THRU THE PERIOD. UPPER LEVEL
HIGH OFF THE GA COAST WED BULIDS SLOWLY WESTWARD THRU THE PERIOD.
THIS SHOULD HELP LIMIT CHANCE OF TSRA SOUTH...WITH BEST CHANCES
NORTH. GFS AND ENSEMBLE POPS INDICATING CHANCE POPS DURING THE
AFTERNOON/EVE. WILL CONTINUE WITH MAX/MIN TEMPERATURES A LITTLE
ABOVE NORMAL.
&&
.AVIATION...
WITH A MOIST UNSTABLE AIRMASS IN PLACE SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. CONDITIONS WILL
MAINLY BE VFR...EXCEPT IFR/MVFR IN SHRA/TSRA. OVERNIGHT EXPECT SKIES
TO REMAIN PARTLY CLOUDY WITH MAINLY VFR CONDITIONS THROUGH MUCH OF
THE NIGHT. SOME FOG AND STRATUS IS EXPECTED TO DEVELOP TOWARDS
SUNRISE...ESPECIALLY IN AREAS WHICH HAVE RAIN DURING THE AFTERNOON
AND EVENING. THE FOG/LOW CLOUDS WILL CREATE AREAS OF IFR CONDITIONS.
CONDITIONS WILL ONCE AGAIN IMPROVE DURING THE MORNING HOURS ON
SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
25/25/77
Hazardous weather outlook, Aug 13, 3:10 AM EST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
410 AM EDT SAT AUG 13 2005
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
410 AM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...
A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS
TO 45 MPH POSSIBLE ALONG WITH SMALL HAIL. NO SEVERE STORMS EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Lexington
- When
- August 13, 8:15 PM EST
- Where
- Lexington County, 4 mi S of Columbia Arpt
- Property damage
- $160,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.902, -81.272 (the zone’s center; the record gives no point)
Lightning caused a home fire near Pine Ridge at 3994 Quarter Trail road in the Charwood subdivision.
Lightning, Richland
- When
- August 14, 3:00 AM EST
- Where
- Richland County, Columbia
- Property damage
- $300,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.022, -80.903 (the zone’s center; the record gives no point)
Lightning caused a home fire at 204 Upland Trail that caused $300k worth of damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
- Flash Flood in Alabama, August 13, 2005$47,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465421, 5465420.